MAUDE Adverse Event Report: LEICA MICROSYSTEMS (SCHWEIZ) AG PROVIDO; SURGICAL MICROSCOPE

LEICA MICROSYSTEMS (SCHWEIZ) AG PROVIDO; SURGICAL MICROSCOPE
Model Number 10448976
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2025
Type of Reportable Event Malfunction
Event or Problem Description
Leica microsystems (schweiz) ag received a complaint from great britain stating that a provido had a loss of illumination during a surgical procedure.There was no patient injury.
 
Additional Manufacturer Narrative
An investigation of the incident is currently underway and a follow-up will be submitted should additional information become available following investigation.
 
Additional Manufacturer Narrative
This is a final report.The field service engineer conducted an on-site investigation and found a problem with the left can handle.The problem was due to a short circuit, which subsequently led to the reported illumination failure.The short circuit in the can handle could be caused by the following: 1.Crimping of the can wires to the housing during assembly.2.The can cable connector is too close to the metal clamp, causing the can cable shield wires to short to the exposed wire of the can connector.3.The can cable wires got cut by the sharp edge of the metal clamp.The cause can be traced to a manufacturing process problem.Corrective actions have already been implemented at the supplier, and the assembly process has been improved.These activities are covered under dive-lis-md-23-011 (improvement project).The short circuit in the left can handle was repaired by the field service engineer.

Brand Name
PROVIDO
Common Device Name
SURGICAL MICROSCOPE
Manufacturer (Section D)
LEICA MICROSYSTEMS (SCHWEIZ) AG
max-schmidheiny-strasse 201
heerbrugg, sankt gallen 9435
SZ  9435
Manufacturer (Section G)
LEICA INSTRUMENTS (SINGAPORE) PTE LTD
12 teban gardens crescent
singapore, 60892 4
SN   608924
Manufacturer Contact
manuel pfundstein
max-schmidheiny-strasse 201
heerbrugg, sankt gallen 9435
SZ   9435
MDR Report Key21684964
Report Number3003974370-2025-00003
Device Sequence Number9234882
Product Code EPT
UDI-Device Identifier07630003594423
UDI-Public(01)07630003594423(11)240319
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10448976
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/25/2025
Supplement Report FDA Received Date05/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/19/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown